[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Don't Throw Away Box/Bottles

Hi everyone,
Hubby has the flu, Kap has high #s (didnt bolus for lunch or snack) today.  
But his #s have came down now.  And he received a fast track education on 
finding the carb count in the pocket edition carb book.

Insulin Reaction - Maybe!
I would like to recount to you an event that happened 1 month after Kap was 
dxd.  So I was sooo new to diabetes its was even funny.
Anyway, Kap woke up 1 morning with pink hives under his skin - over his 
entire body.  I took him to the pediatrician and he was given benedryl.  
Pediatrician said it was some sort of reaction.  But - we didnt know what.  
So we racked our brains trying to figure out what might have caused it.  The 
only thing that was new or different was the previous night before he woke w/ 
hives I had opened a new bottle of NPH.  Anyway the 2nd night I gave him his 
dosage of NPH and checked on him in 10 minutes, he was fine, no hives.  -BUT 
20 minutes later I checked on him and he had Beet RED hives under his skin.  
I jerked him out of bed and threw him in the shower, poor fellow, didnt know 
what I was doing.  His mama had gone crazy, until he saw himself in the 
mirror.  I gave him the benedryl and rubbed him down w/ calamine lotion.  And 
called the endo and ped next morning since his breathing was fine, cause I 
watched him all night.  Pediatrician wanted to know what endo said and Endo 
wanted to know what Pediatrician said.  I told them to call each other, but 
in my opinion it was the NPH since that was the only thing different.  I 
called the pharmacist the next morning, he said there was nothing showing as 
a recall nor that NPH could cause that reaction.  Endo had said the same 
thing as well as the pediatrician. 
 I read the documentation that came w/ NPH but didnt see anything that stated 
NPH could cause hives.  However, I did read where the pH had a variance.  So 
I started thinking ok - it had to be the pH was out of whack for Kap.  Of 
course, I went to the endos office and picked up a bottle of NPH that was not 
in the same lot/batch since all the pharmacist in town had the same lot/batch 
I threw away the bottle and the box, BIG MISTAKE, after a few days, my senses 
came back to me and I called Lilly Company, and the lady did say that NPH 
could cause hives and that the endo and the pharmacist were to make a report 
to them.  I received some paper work, but I was not able to furnish much info 
since I had thrashed the box and the bottle.
A few months ago, I opened up a new bottle NPH and low and behold, there was 
a 2nd piece of documentation w/ NPH.  And it explains about the hives.  
Now, with Kap only on Humalog w/ pumping and I was filling the cartridges and 
storing them in fridge.  I had started throwing the box and bottles away.  
Thanks to the humalog post, I woke up again and now I also put the empty box 
and bottle that I fill the cartridges all in the container So that if any 
questions come up again, I would be prepared.
Thanks for Reminding Me of that Horrid Night!
Where was this list Oct 98.  I could have used you that night!
Living and Learning from Mistakes
Mom to Kap - age 9
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml